Skip to main content

Spurious Resonance in SemiDiscrete Methods for the Korteweg--de Vries Equation

Fasondini, M., Schoombie, S. (2014) Spurious Resonance in SemiDiscrete Methods for the Korteweg--de Vries Equation. SIAM Journal on Numerical Analysis, 52 (6). pp. 2863-2882. ISSN 0036-1429. (doi:10.1137/130947143) (The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided) (KAR id:66370)

The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided. (Contact us about this Publication)
Official URL
https://doi.org/10.1137/130947143

Abstract

A multiple scales analysis of semidiscrete methods for the Korteweg--de Vries equation is conducted. Methods that approximate the spatial derivatives by finite differences with arbitrary order accuracy and the limiting method, the Fourier pseudospectral method, are considered. The analysis reveals that a resonance effect can occur in the semidiscrete solution but not in the solution of the continuous equation. It is shown for the Fourier pseudospectral discretization that resonance can only be caused by aliased modes. The spurious semidiscrete solutions are investigated in numerical experiments and we suggest methods for avoiding spurious resonance.

Item Type: Article
DOI/Identification number: 10.1137/130947143
Divisions: Divisions > Division of Computing, Engineering and Mathematical Sciences > School of Mathematics, Statistics and Actuarial Science
Depositing User: Marco Fasondini
Date Deposited: 13 Mar 2018 18:31 UTC
Last Modified: 16 Feb 2021 13:53 UTC
Resource URI: https://kar.kent.ac.uk/id/eprint/66370 (The current URI for this page, for reference purposes)
  • Depositors only (login required):